Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 128, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 25, 2004, 2:32 PM CDT for Hill County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2004, 2:32 PM CDT (19:32 UTC)
- Expired
- Oct 25, 2004, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hill County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 251934 FFWFTW TXC217-252230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 232 PM CDT MON OCT 25 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... HILL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 530 PM CDT * AT 231 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS CONTINUING TO MOVE NORTHEAST AT 25 MPH ACROSS CENTRAL PARTS OF HILL COUNTY. RAIN GAUGE REPORTS AND RADAR RAINFALL ESTIMATES INDICATE THAT 4-6 INCHES OF RAIN HAS ALREADY FALLEN IN A BAND EXTENDING FROM WHITNEY TO HILLSBORO TO CARLS CORNER. ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE ACROSS HILL COUNTY BETWEEN 230 PM AND 400 PM. * THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL AFFECT... WHITNEY...HILLSBORO...AND CARLS CORNER THROUGH 500 PM CDT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3206 9747 3180 9723 3197 9682 3226 9710 $$
1 follow-up statement
000 WGUS74 KFWD 252044 FFSFTW TXC217-252230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 341 PM CDT MON OCT 25 2004 ...A FLASH FLOOD WARNING CONTINUES FOR HILL COUNTY UNTIL 530 PM CDT... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAINS HAD DIMINISHED ACROSS HILL COUNTY. THE HEAVIEST RAINS WERE LOCATED NEAR ITASCA AND BLUM AT 340 PM. MOVEMENT WAS NORTHEAST AT 25 MPH. EVEN THOUGH THE RAINS HAVE DIMINISHED ACROSS MOST OF HILL COUNTY... RUNOFF FROM THE HEAVY RAINS THIS AFTERNOON MAY STILL CAUSE SOME FLOODING PROBLEMS AROUND HILLSBORO...AQUILLA RESERVOIR AND WHITNEY. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3211 9743 3180 9724 3202 9693 3228 9708 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 2:25 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 25, 2:25 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 225 PM CDT MON OCT 25 2004 .DISCUSSION... 225 PM TONGUE OF DEEP MOISTURE RUNS RIGHT ACROSS NORTH TEXAS. UPPER DISTURBANCE MOVING ACROSS OVER IT HAS PRODUCED SOME VERY HEAVY RAIN WITH SOME STATIONS REPORTING OVER 4 INCHES TODAY. LIKELY TO CONTINUE THROUGH EARLY EVENING SO FLASH FLOOD WATCH IN EFFECT UNTIL 830 PM. WATCH COVERS ENTIRE CWA BUT BEST CHANCE OF NEW FLOODING IS IN THE CENTRAL TWO THIRDS CENTERED ALONG I-20 WEST OF THE METROPLEX AND I-30 EAST OF THE METROPLEX. ROUND ONE OF THE HEAVIEST RAIN WENT THROUGH HILL AND BOSQUE...AND A NEW CLUSTER HAS MOVED INTO SAME AREA AND WILL LIKELY AFFECT METROPLEX LATER THIS AFTERNOON. NEW RAIN IN THE PECOS RIVER AREA WILL ALSO LIKELY MOVE NORTHEAST AND MAY AFFECT NORTHWEST ZONES OVERNIGHT. I PUT 50 POPS IN THE NORTHWEST...30 IN THE MIDDLE...AND 20 IN THE SOUTHERN ZONES. GIVEN UNCERTAINTY IN MODELS I JUST CANNOT RULE ANY AREAS OUT FOR PRECIP THE NEXT FEW DAYS. SOUTHWEST FLOW ALOFT CONTINUES THROUGH FRIDAY AND ALL PERIODS HAVE AT LEAST A SLIGHT CHANCE OF PRECIP. COOL FRONT SWEEPS THROUGH SATURDAY BUT DOES NOT GET TOO FAR SOUTH AND RETURNS NORTH AGAIN LATE SUNDAY...BUT HAS NO MOISTURE TO WORK WITH. MRF BRINGS STRONGER FRONT THROUGH NEXT MONDAY EVENING...BUT THAT IS SO FAR AWAY WILL EXPECT MODELS TO FLIP FLOP AND THEN FLIP AGAIN SEVERAL TIMES BEFORE THEN. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 81 67 82 / 30 30 20 30 WACO, TX 67 83 65 83 / 20 20 20 30 PARIS, TX 65 81 66 80 / 50 30 20 20 DENTON, TX 67 81 67 82 / 50 30 20 30 MCKINNEY, TX 66 81 67 82 / 50 30 20 30 DALLAS, TX 67 82 67 82 / 30 30 20 30 TERRELL, TX 67 82 68 82 / 30 20 20 30 CORSICANA, TX 68 83 67 82 / 30 20 20 20 TEMPLE, TX 68 84 66 83 / 20 20 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 84
Hazardous weather outlook, Oct 25, 5:06 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 506 AM CDT MON OCT 25 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 506 AM CDT MON OCT 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT. HOWEVER...THE HIGHEST PROBABILITIES FOR THUNDERSTORMS WILL SHIFT FROM THE SOUTHERN PORTION OF NORTH TEXAS DURING THE FIRST HALF OF THE DAY...TO THE NORTHERN PORTION THIS EVENING AND INTO EARLY TUESDAY MORNING. ALTHOUGH SMALL HAIL AND GUSTY WINDS WILL ACCOMPANY THE STRONGEST STORMS...THE GREATEST THREAT FROM THIS ACTIVITY WILL COME FROM LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... A CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR ALL OF NORTH TEXAS THROUGH EARLY SATURDAY MORNING. THE THREAT FOR ORGANIZED SEVERE WEATHER WILL NEED TO BE EVALUATED ON A DAILY BASIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY MORNING. 65/DD
In the hours before
Local storm report, Oct 25, 11:16 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1116 AM CDT MON OCT 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 2 NE AQUILLA 31.88N 97.20W
10/25/2004 HILL TX TRAINED SPOTTER
CREEKS FLOODING AND ALL LOW AREAS UNDER WATERSpecial weather statement, Oct 25, 12:00 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1200 PM CDT MON OCT 25 2004 TXZ141>143-156-157-251800- COMANCHE-CORYELL-HAMILTON-LAMPASAS-MILLS- 1200 PM CDT MON OCT 25 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1159 AM CDT WEATHER SERVICE DOPPLER RADAR DETECTED AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS MILLS AND WESTERN LAMPASAS COUNTIES. THE AREA OF THUNDERSTORMS WILL MOVE NORTHEAST AND RESULT IN 1 TO 2 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS THROUGH 2 PM. AREAS MOST LIKELY TO BE AFFECTED INCLUDE ADAMSVILLE...ARNETT... CASTOR...COMANCHE...DE LEON...DEMOCRAT...FORT GATES...GATESVILLE ...GOLDTHWAITE...HAMILTON...JONESBORO...PIDCOKE...POTTSVILLE... PRIDDY... PURMELA... SCALLORN...STAR AND VILLA. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. 07/BB
Local storm report, Oct 25, 12:38 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1238 PM CDT MON OCT 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1236 PM FLASH FLOOD 5 S HILLSBORO 31.93N 97.12W
10/25/2004 HILL TX LAW ENFORCEMENT
INTERSTATE 35 ON-RAMPS CLOSED AT CHATT. FLOODING
REPORTED ON HIGHWAY 22 AT PEORIA.
07Special weather statement, Oct 25, 12:55 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1255 PM CDT MON OCT 25 2004 TXZ118-119-121-134-146-251845- DALLAS-ELLIS-KAUFMAN-NAVARRO-TARRANT- 1255 PM CDT MON OCT 25 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1255 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO DEVELOP FROM FORT WORTH SOUTH TO HILLSBORO. THE AREA OF THUNDERSTORMS WILL MOVE NORTHEAST AT 20 MPH AND RESULT IN LOCALIZED AREAS OF HEAVY RAIN THROUGH MID AFTERNOON. AMOUNTS OF 1 TO 2 INCHES ARE LIKELY...WITH A FEW HIGHER AMOUNTS. ARLINGTON...BALCH SPRINGS...DALLAS...ENNIS...FORT WORTH... ITALY...MANSFIELD...MAYPEARL...MESQUITE...MIDLOTHIAN...NORTH RICHLAND HILLS...SEAGOVILLE...WAXAHACHIE...WILMER AND SURROUNDING AREAS ARE IN THE PATH OF THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. 07/BB
Special weather statement, Oct 25, 2:06 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 206 PM CDT MON OCT 25 2004 TXZ105-118>121-133-134-251930- DALLAS-ELLIS-HUNT-JOHNSON-KAUFMAN-ROCKWALL-TARRANT- 206 PM CDT MON OCT 25 2004 ...SIGNIFICANT WEATHER UPDATE... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE EXTENDING FROM DALLAS SOUTH TO MIDLOTHIAN AND WEST TO NEAR GRANDVIEW. THE STORMS WERE MOVING EAST NORTHEAST AT 25 MPH. VERY HEAVY RAINFALL OF ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS...CAN BE EXPECTED WITH THESE STORMS THROUGH 4 PM. AREAS MOST LIKELY TO BE AFFECTED INCLUDE ARLINGTON...GRAND PRAIRIE... DALLAS...MIDLOTHIAN AND SURROUNDING AREAS. HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. 07/BB
Local storm report, Oct 25, 2:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 PM CDT MON OCT 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD HILLSBORO 32.01N 97.12W
10/25/2004 HILL TX LAW ENFORCEMENT
EAST SERVICE ROAD ON I-35 CLOSED AT HWY 22 AND FM 286 AT
HILLSBORO DUE TO FLOODING.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 10:55 AM CDT | Flash Flood Warning | FWD | Bosque, Hill | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.